AUDIENCE: Risk Manager, Oncology
ISSUE: Teva Parenteral Medicines announced a voluntary recall of six lots of Adrucil (fluorouracil injection, USP) 5 g/100 mL (50 mg/mL) due to the potential presence of particulate matter identified as aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals. Administration of an intravenous product with particulate matter has the potential to result in inflammation, allergic reactions, or blockage of blood vessels, leading to tissue death, which may be life-threatening if vital organs are affected. To date, Teva has not received any reports of adverse events related to this recall. See the press release for product lot numbers affected by this recall.
BACKGROUND: Adrucil Injection is used in the palliative management of carcinoma of the colon, rectum, breast, stomach and pancreas and is packaged in pharmacy bulk packages.
RECOMMENDATION: Teva is arranging for impacted product to be returned to Inmar. Anyone with an existing inventory of the recalled lots should stop use and distribution, and quarantine the product immediately. Customers should notify all users in their facility. Customers who have further distributed the recalled product should notify any accounts or additional locations which may have received the recalled product and instruct them if they have redistributed the product to notify their accounts, locations or facilities to the user level.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
- Complete and submit the report Online: www.fda.gov/MedWatch/report
- Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
[07/24/2015 - Press Release - Teva Parenteral Medicines]